It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


If you have real chronic pain issues then i think you may be being a little hard on yourself. I broke my back 3 yrs ago and have had 5 lumbar fusions. I started out takeing Tylox(same as percocet5mgs), just 2 aday. By the time i got to real pain managment after my 3rd surgery i was takeing up to 12 a day(1 yr time period) so if after 5 yrs your only up to 5 a day that's really not that bad if you have real pain problems.

The problems with short acting pain meds(4-6 hours) is that they do build your tolerance up quickly and it starts takeing more and more to find relief. I am now on Ocycontin(almost 400mgs counting break thru meds). I feel like if i had'nt used the short acting meds for so long i would'nt need this much now, and i also started feeling more like an addict then a person who was dealing with chronic pain.

As far as getting the energy boost from your meds...that's with anyone who is dependent on pain medication to get by. The same things happen to me that you described if i don't have my meds. Anytime you have to take something for a long period of time your body will become dependent/addicted to it. Maybe you need to not be so hard on yourself? I finally realized that i was going to need this med or some other one for the rest of my life unless i want to suffer everyday and stopped beating myself up about it.

If your doctor has been prescribeing you the vicodin for this long then he knows you have real pain. Try talking to him about putting you on a long acting pain med without the tylenol in it so you could cut down on the amount of pills your takeing everyday and also get rid of some of the fears you have about your liver and kidneys holding up. If you do make this switch it will take a week or so for your body to adjust and you might even feel like your withdrawing a little but that will change. I had finally made it to percocet10s before going on the Oxy and because there was no tylenol in it at first made me feel like i was withdrawing even though it was the exact same narcotic.

Try takeing a little break(1-3 days) without and see how badly your pain levels go up, not your withdrawl symptoms. You really don't sound like someone who is abuseing pain meds just to get high, but i know, and anyone else out there who has to take it everyday knows to just how your feeling....something about takeing pills everyday makes you feel as if your doing something wrong. But whats the other choice? suffer? I hope this helps alittle and even if it does'nt i hope you can find the answer that will. Best Wishes!





All times are GMT -7. The time now is 07:15 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!